Drought, Brown
- When
- March 1, 12:00 AM CST to 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Unknown
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The drought continues across much of West Central Texas. Although there has been significant improvement in drought conditions due to recent rains, lake levels continue to remain well below normal.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
The drought continues across much of West Central Texas. Although there has been significant improvement in drought conditions due to recent rains, lake levels continue to remain well below normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 28, 11:40 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1140 PM CST WED FEB 28 2007 .AVIATION... DYESS VAD PROFILE HAD 50 KTS AT SECOND GATE...SAN ANGELO AT 40 KTS. PACIFIC FRONT (WITH WEST WINDS) STILL WEST OF REGION...FROM FT STOCKTON TO BIG SPRINGS...WHILE A STRONGER COLD FRONT (NORTHWEST WINDS) JUST MOVED THROUGH CHILDRESS IN THE SOUTHEAST PANHANDLE. WHILE STRONG WINDS HAVE NOT MATERIALIZE YET...EXPECT WINDS TO INCREASE WITH COLD FRONTAL PASSAGE...PERHAPS AT KABI AND SJT AROUND 8Z...AND A COUPLE HOURS LATER AT BRADY AND JUNCTION. STRONGEST WINDS HOWEVER MAY HAVE TO WAIT UNTIL MIXING AT 14-15Z. WINDS WILL LIKELY STAY STRONG UNTIL DECOUPLING TOWARD SUNSET. && .PREV DISCUSSION... /ISSUED 819 PM CST WED FEB 28 2007/ UPDATE...WINDS HAVE CURRENTLY DIED OFF IN THE TROUGH AXIS CENTERED JUST WEST OF THE FORECAST AREA THIS EVENING. THUS WILL CANCEL THE RED FLAG WARNING A TAD EARLY. WINDS ARE STILL FORECAST TO INCREASE BEHIND THE COLD FRONT...WHICH IS FORECAST TO GET INTO THE WESTERN COUNTIES AFTER MIDNIGHT...AND QUICKLY SPREAD OVER THE REMAINDER OF THE FORECAST AREA TONIGHT. CONTEMPLATED A WIND ADVISORY DUE TO THE STRONG GUSTS EXPECTED JUST BEHIND THE FRONT. HOWEVER OPTED FOR THE LAKE WIND ADVISORY WITH SUSTAINED WINDS NOT QUITE GETTING HIGH ENOUGH. THE LAKE WIND ADVISORY WILL BEGIN AFTER MIDNIGHT AND RUN THROUGH THE DAY TOMORROW. WILL ALSO KEEP RED FLAG WARNING GOING FOR TOMORROW...EVEN THOUGH SOME QUESTION AS TO WHETHER WINDS WILL STAY UP IN THE AFTERNOON NORTH OF I-20 WHILE THE RH VALUES ARE LOW. WITH IT UP WILL LEAVE AS IS AS WILL LIKELY GUST PRETTY GOOD EVEN UP THERE. BRAZZELL PREV DISCUSSION... /ISSUED 538 PM CST WED FEB 28 2007/ AVIATION... WINDS TO INCREASE AT KABI AND KSJT THIS EVENING AS SURFACE TROUGH STRENGTHENS TO WEST. BLOWING DUST FROM LUBBOCK TO CHILDRESS WAS REDUCING VISIBILITIES OF 1 TO 4 MILES. THIS DUST WILL LIKELY STAY TO THE NORTH. HOWEVER...AS WINDS SHIFT TO THE NORTHWEST THURSDAY MORNING...MAY SEE 6 MILE BLOWING DUST AT KABI. LOW LEVEL JET WILL INTENSIFY OVERNIGHT...SO INCLUDED LOW LEVEL WIND SHEAR IN TAFS IN WEST CENTRAL TEXAS. OTHERWISE...HIGH CLOUDS ASSOCIATED WITH SUBTROPICAL JET WILL PUSH EAST OVERNIGHT...AND SKIES SHOULD BECOME MOSTLY CLEAR. PREV DISCUSSION... /ISSUED 321 PM CST WED FEB 28 2007/ SHORT TERM... DRYLINE HAS FINALLY DECIDED TO MIX EAST AS HIGH CLOUDS HAVE CLEARED THE AREA. HIGH CLOUDS FROM THE SHORT WAVE TROUGH MOVING THROUGH THE PLAINS BROUGHT ENOUGH HIGH CLOUDS TO DELAY DRYLINE MIXING THIS MORNING. STILL AS HIGH CLOUDS PUSHED OUT...DRYLINE HAS MADE GOOD PROGRESS EAST WITH STRONG SW WINDS. VISIBLE SATELLITE SHOWING BLOWING DUST FROM LUBBOCK TO CHILDRESS. MAY SEE SOME OF THIS DUST MAKE IT INTO THE BIG COUNTRY LATER THIS EVENING. OTHERWISE...WINDS SHOULD DIMINISH SOME BUT PICK UP AGAIN AS A COLD FRONT PUSHES INTO W CENTRAL TX. COLD FRONT CURRENTLY PUSHING INTO SW KS AND THE OK/TX PANHANDLES THIS AFTERNOON. SHOULD SEE THIS SWEEP THROUGH EARLY THU MORNING. WILL GO AHEAD WITH ANOTHER RED FLAG WARNING TOMORROW AS SHOULD STILL SEE A VERY DRY AIRMASS IN PLACE BEHIND THE FRONT WITH GUSTY NW WINDS. LONG TERM... MORE MERIDIONAL JET FLOW WILL CONTINUE INTO THE WEEKEND BUT EXPECTED TO FLATTEN EARLY NEXT WEEK. SHOULD SEE A DECENT SHORTWAVE ROTATE ACROSS THE SOUTHERN PLAINS EALRY SATURDAY. A COLD FRONT WILL ALSO PUSH THROUGH TX SATURDAY WHICH SHOULD KEEP TEMPS BELOW NORMAL FOR THE WEEKEND. THIS SEEMS TO BE A SLIGHT DEPARTURE FROM 00Z GFS RUN...BUT WILL CERTAINLY HEDGE COLDER GIVEN STRONG COLD ADVECTION AT 850MB. SHOULD SEE AN UPPER RIDGE AND SFC HIGH PRESSURE IN PLACE SUN WITH ZONAL JET FLOW SETTING UP IN THE SOUTHERN BRANCH OF THE JET EARLY NEXT WEEK. MAY SEE THE NEXT STRONG TROUGH DEVELOP MID NEXT WEEK...BUT STILL DOES NOT LOOK GOOD FOR ANY POPS FOR THE FORECAST. TEMPS SHOULD MODERATE REMAINING NEAR OR SLIGHTLY ABOVE NORMAL FOR NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 45 62 33 64 / 0 0 0 0 SAN ANGELO 46 64 32 67 / 0 0 0 0 JUNCTION 49 67 29 68 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR BROWN-COKE- COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-NOLAN-RUNNELS-TAYLOR-TOM GREEN. RED FLAG WARNING FROM 10 AM TO 6 PM CST THURSDAY FOR BROWN- CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES- KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 04/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CST WED FEB 28 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 331 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON...AS A VERY DRY WINDS AND GUSTY SOUTHWEST WINDS MOVE BACK INTO THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ON THURSDAY... WITH THE DRY AIR MASS STILL IN PLACE AND STRONG NORTHWEST WINDS. ALTHOUGH WIND SPEEDS WILL DECREASE FOR THE WEEKEND...ELEVATED FIRE DANGER CONDITIONS WILL CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15158, 15159, 15160, 15161, 15162, 15163, 15164, 15165, 15166, 15167, 15168, 15170, 15171, 15172, 15173.